Alert archive / Maine / Gale Warnings in 2016
Gale Warning 35, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Dec 17, 2016, 3:21 PM EST. It took effect at Dec 18, 2016, 8:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 3:21 PM EST (20:21 UTC)
- In effect from
- Dec 18, 2016, 8:00 AM EST
- Expired
- Dec 19, 2016, 2:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
581 WHUS71 KCAR 172021 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 321 PM EST SAT DEC 17 2016 ANZ050-051-180430- /O.CON.KCAR.SC.Y.0096.000000T0000Z-161217T2300Z/ /O.UPG.KCAR.GL.A.0018.161218T1500Z-161219T0000Z/ /O.NEW.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 321 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-180430- /O.NEW.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 321 PM EST SAT DEC 17 2016 ...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
8 follow-up statements
838 WHUS71 KCAR 172047 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 347 PM EST SAT DEC 17 2016 ANZ050-051-180500- /O.EXT.KCAR.SC.Y.0096.000000T0000Z-161218T1300Z/ /O.CON.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 347 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-180500- /O.CON.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 347 PM EST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
443 WHUS71 KCAR 180112 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 812 PM EST SAT DEC 17 2016 ANZ050-051-181130- /O.CON.KCAR.SC.Y.0096.000000T0000Z-161218T1300Z/ /O.CON.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 812 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-181130- /O.CON.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 812 PM EST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
330 WHUS71 KCAR 180519 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1219 AM EST SUN DEC 18 2016 ANZ050-051-181330- /O.CON.KCAR.SC.Y.0096.000000T0000Z-161218T1300Z/ /O.CON.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1219 AM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-181330- /O.CON.KCAR.GL.W.0035.161218T1300Z-161219T0200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1219 AM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
448 WHUS71 KCAR 180835 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 335 AM EST SUN DEC 18 2016 ANZ050-051-181645- /O.CAN.KCAR.SC.Y.0096.000000T0000Z-161218T1300Z/ /O.EXT.KCAR.GL.W.0035.161218T1300Z-161219T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 335 AM EST SUN DEC 18 2016 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-181645- /O.EXT.KCAR.GL.W.0035.161218T1300Z-161219T0600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 335 AM EST SUN DEC 18 2016 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
337 WHUS71 KCAR 181139 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 639 AM EST SUN DEC 18 2016 ANZ050>052-181945- /O.CON.KCAR.GL.W.0035.161218T1300Z-161219T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 639 AM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
926 WHUS71 KCAR 181748 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1248 PM EST SUN DEC 18 2016 ANZ050>052-190200- /O.CON.KCAR.GL.W.0035.000000T0000Z-161219T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1248 PM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
193 WHUS71 KCAR 181942 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 242 PM EST SUN DEC 18 2016 ANZ050>052-190600- /O.CON.KCAR.GL.W.0035.000000T0000Z-161219T0600Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 242 PM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
357 WHUS71 KCAR 190057 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 757 PM EST SUN DEC 18 2016 ANZ050>052-190700- /O.EXT.KCAR.GL.W.0035.000000T0000Z-161219T0700Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 757 PM EST SUN DEC 18 2016 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EST MONDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 17, 12:40 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 17, 12:40 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1240 PM EST Sat Dec 17 2016
.SYNOPSIS...
Low pressure will track along a warm frontal boundary across the
Gulf of Maine today. The warm front will slowly lift northward
tonight as low pressure approaches from the west and moves across
northern Maine Sunday. A cold front will cross the region Sunday
afternoon. Arctic high pressure builds Sunday night into Monday
night. A warming trend follows Tuesday into Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1240 pm update...
Have had to continually lower temps tda as CAR has just now snuck
abv 0F with coastal locales still sitting in the m20s. Southwest
Harbor is now at 34F with rain mixing with snow and have delayed
mix by svrl hrs. This, in turn, does not bode well for tomorrow as
it looks like parts of our area may see a fairly good swath of ice
in the morning due to cold air damming at the sfc. More to come -
stay tuned.
Previous discussion...
Snow will break out across the entire forecast area this morning and
continue all day. In general, this is large scale overrunning of
the Arctic air mass in place as temperatures slowly rise from
current readings Saturday and Saturday night. This warm advection
will not cause particularly heavy snow. Only 2-3 inches will fall
by this evening in northern zones...and only due to a heavier
burst this afternoon. On the other hand, amounts up to 5-6 inches
could fall in a band from Ellsworth towards Calais...just north of
the low track. A coastal front sets up this morning along a sharp
thermal gradient and will enhance the snowfall. For MDI and the
coast, it will be all snow this morning, but change to rain in the
afternoon with temperatures rising to just above freezing.
However, it will stay all snow not too much further inland. For
the Bangor area, today's amounts will be closer to 4 inches. After
the low moves east, slightly low-level colder air will draw
southward back to the coast and set the stage for mixed
precipitation later tonight. The warm front will creep northward
overnight with steadily warmer air aloft and a sharpening frontal
inversion. The Arctic air mass at the surface will remain
entrenched with weak warm advection at the surface. As the low
approaches after midnight with a slug of precipitation moving NE
from the Ohio Valley, freezing rain and sleet will break out south
of a line from Mars Hill to Moosehead Lake while snow starts again
in northern Aroostook County. The freezing precipitation will
extend towards the coast at the onset but will quickly retreat
inland to a line from Ellsworth to Calais by daybreak. The
heaviest freezing rain looks like it will set up in the usual
corridor from Dexter and Dover-Foxcroft towards southern Aroostook
County.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Low pressure will track across northern Maine early Sunday,
drawing a cold front across the region during the afternoon. A
wintry mix of freezing rain, sleet and snow will occur across
northern portions of the forecast area early Sunday also possibly
mixed with rain at times. Additional snow accumulations across
northern areas Sunday will generally be around an inch or less,
with around a tenth of an inch of ice accumulation. Across
central and Downeast portions of the forecast area a wintry mix
will transition to mostly rain through Sunday morning. Additional
ice accumulations early Sunday will generally be around a tenth of
an inch inland from the coast, with slightly greater totals
possible north of a line from Bangor to Calais. Precipitation will
then diminish across the entire region Sunday afternoon in the
wake of the cold front. Colder air will allow the precipitation to
taper to light snow or snow showers across the north and
mountains. Could still have a chance of snow showers across the
north and mountains early Sunday night. Otherwise, high pressure
will begin to build across the region later Sunday night with
decreasing clouds. High pressure then crosses the region Monday
through Monday night with mostly clear skies. Temperatures will
be at above normal levels Sunday, with below normal level
temperatures Monday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A warm front will cross the region Tuesday with generally partly
sunny skies north, with mostly/partly sunny skies across the
remainder of the forecast area. A cold/occluded front could cross
the region Wednesday with mostly cloudy skies along with a slight
chance of snow showers north, with partly sunny skies Bangor and
Downeast. Uncertainty then develops later Thursday into Friday
regarding the track of low pressure approaching from the west and
the development of a potential secondary low across the region.
Precipitation chances and types later Thursday into Friday will be
dependent on how these systems track and develop. Temperatures
will be at below normal levels Tuesday, with near normal level
temperatures Wednesday. Temperatures Thursday/Friday will be
dependent on the eventual track of low pressure.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: IFR and LIFR snow at all terminals will improve
slightly after 00z tonight. BGR and BHB will likely see -FZDZ
overnight before going to -FZRA after 08z and eventually -RA
around 12z. For northern terminals expect mix to move north into
HUL by 09z and PQI, CAR and FVE around 12z. HUL, PQI and CAR will
switch to -FZRA around daybreak while FVE may mix with -FZRA the
last svrl hours of TAF valid time.
SHORT TERM: IFR/LIFR conditions are expected across the region
Sunday with a wintry mix across northern areas and a wintry mix
transitioning to mostly rain Bangor and Downeast. Occasional MVFR
conditions could persist across the north and mountains Sunday
night into early Monday. Otherwise, generally expect VFR
conditions across the region Sunday night into Tuesday. Occasional
MVFR conditions are possible across the region Wednesday.
&&
.MARINE...
NEAR TERM: A compact low pressure system moving along the coast
will cause a 6-hour period of SCA winds this afternoon that will
be most pronounced off of the Washington County coast. Winds will
decrease Saturday night, but seas will tend to creep up all night
ahead of the next front. Seas could reach 8 feet by daybreak
Sunday.
SHORT TERM: A Gale Watch is in effect for much of the waters,
with the exception of the intracoastal waters, Sunday. Small craft
advisory conditions are expected on the intracoastal waters
Sunday. Small craft advisory conditions are expected across all
the waters Sunday night into Monday. Conditions are expected to
be below small craft advisory levels Monday night. Visibilities
will be reduced in rain Sunday into early Sunday night.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 1 PM EST Sunday for MEZ001>006-
010.
Winter Weather Advisory until 9 AM EST Sunday for MEZ011-
015>017-031-032.
Winter Weather Advisory until 5 AM EST Sunday for MEZ029-030.
MARINE...Gale Watch from Sunday morning through Sunday evening for
ANZ050-051.
Small Craft Advisory until 6 PM EST this evening for ANZ050-
051.
&&
Near Term...Farrar/MCW
Short Term...Norcross
Long Term...Norcross
Aviation...Farrar/MCW/Norcross
Marine...Farrar/MCW/NorcrossHazardous weather outlook, Dec 17, 4:02 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 402 AM EST SAT DEC 17 2016 MEZ001>006-010-180915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 402 AM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ029-030-180915- COASTAL HANCOCK-COASTAL WASHINGTON- 402 AM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015>017-031-032-180915- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 402 AM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-180915- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 402 AM EST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-180915- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 402 AM EST SAT DEC 17 2016 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 17, 11:36 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1136 AM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 1 W ROQUE BLUFFS 44.61N 67.49W
12/17/2016 M1.0 INCH WASHINGTON ME TRAINED SPOTTER
1105 AM SNOW SOUTHWEST HARBOR 44.28N 68.33W
12/17/2016 M3.0 INCH HANCOCK ME PUBLIC
1115 AM SNOW 3 ENE WINTER HARBOR 44.41N 68.03W
12/17/2016 E2.5 INCH HANCOCK ME PUBLIC
1125 AM SNOW MILO 45.25N 68.99W
12/17/2016 E1.2 INCH PISCATAQUIS ME PUBLIC
&&
EVENT NUMBER CAR1601742
EVENT NUMBER CAR1601743
EVENT NUMBER CAR1601744
EVENT NUMBER CAR1601745
FMKLocal storm report, Dec 17, 12:40 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1240 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 2 W CRANBERRY ISLES 44.25N 68.30W
12/17/2016 M3.6 INCH HANCOCK ME TRAINED SPOTTER
1210 PM SNOW SWANS ISLAND 44.15N 68.45W
12/17/2016 E2.8 INCH HANCOCK ME PUBLIC
1225 PM SNOW CARMEL 44.80N 69.05W
12/17/2016 M3.0 INCH PENOBSCOT ME PUBLIC
&&
EVENT NUMBER CAR1601746
EVENT NUMBER CAR1601747
EVENT NUMBER CAR1601748
FMKLocal storm report, Dec 17, 1:32 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
132 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM SNOW 3 ENE WINTER HARBOR 44.41N 68.03W
12/17/2016 E4.0 INCH HANCOCK ME PUBLIC
NOW A WINTRY MIX
0120 PM SNOW 1 W ROQUE BLUFFS 44.61N 67.49W
12/17/2016 M2.5 INCH WASHINGTON ME TRAINED SPOTTER
SOME RAIN MIXING IN NOW
0125 PM SNOW EAST SURRY 44.49N 68.46W
12/17/2016 M3.7 INCH HANCOCK ME COOP/RIVER
HEAVY SNOW... NO MIX
&&
EVENT NUMBER CAR1601749
EVENT NUMBER CAR1601750
EVENT NUMBER CAR1601751
FMKLocal storm report, Dec 17, 1:53 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
153 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW EASTPORT 44.91N 66.99W
12/17/2016 M2.5 INCH WASHINGTON ME TRAINED SPOTTER
MODERATE SNOW
&&
EVENT NUMBER CAR1601752
FMKLocal storm report, Dec 17, 1:55 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
155 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW BANGOR 44.81N 68.83W
12/17/2016 M2.0 INCH PENOBSCOT ME ASOS/AWOS
&&
EVENT NUMBER CAR1601753
FMKLocal storm report, Dec 17, 2:27 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
227 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW ELLSWORTH 44.54N 68.42W
12/17/2016 E5.0 INCH HANCOCK ME PUBLIC
0220 PM SNOW 3 N DEER ISLE 44.27N 68.67W
12/17/2016 M4.0 INCH HANCOCK ME TRAINED SPOTTER
LIGHT DRIZZLE NOW
&&
EVENT NUMBER CAR1601754
EVENT NUMBER CAR1601755
FMKThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:53 AM EST | Gale Watch | CAR | 11 hr | |
| Dec 17, 3:53 AM EST | Small Craft Advisory | CAR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.